Alert archive / Alabama / River Flood Warnings in 2025

River Flood Warning 14, NWS Birmingham, AL

April 5, 2025Greene County, Hale County, Marengo County, Alabama

NWS Birmingham, AL issued this river flood warning at Apr 5, 2025, 11:16 AM CDT for Greene County, Hale County, Marengo County, Alabama. It took effect at Apr 7, 2025, 4:57 AM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Apr 5, 2025, 11:16 AM CDT (16:16 UTC)
In effect from
Apr 7, 2025, 4:57 AM CDT
Expired
Apr 11, 2025, 8:37 PM CDT
In force
5 days
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL

The radar

The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Warrior River below Selden Dam (WLDA1). The gauge peaked at 97.00 ft at Apr 9, 2025, 3:00 PM CDT.

actionminormoderate909510004/0504/0604/0704/0804/0904/1004/1104/1204/13
Action stage
90 ft
Minor stage
90 ft
Moderate stage
102 ft
Major stage
105 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 5, 6:17 AM CDT, 4 hours 59 minutes earlier. Its key messages:

  • Updated at 607 AM CDT SAT APR 5 2025
  • There is a 2 out of 5 risk of severe thunderstorms across Central Alabama during the pre-dawn and through the afternoon hours on Sunday. The threats include isolated tornadoes, damaging wind gusts, and large hail.
  • Record-breaking high temperatures in the upper 80s to near 90 degrees are expected once again on Saturday.
  • Frost and freeze conditions expected for the northern half of the area Tuesday morning and all of Central Alabama Wednesday morning.
Area forecast discussion, Apr 5, 6:17 AM CDT, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
617 AM CDT Sat Apr 5 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 607 AM CDT SAT APR 5 2025

 - There is a 2 out of 5 risk of severe thunderstorms across
   Central Alabama during the pre-dawn and through the afternoon
   hours on Sunday. The threats include isolated tornadoes,
   damaging wind gusts, and large hail.

-  Record-breaking high temperatures in the upper 80s to near 90
   degrees are expected once again on Saturday.

-  Frost and freeze conditions expected for the northern half of
   the area Tuesday morning and all of Central Alabama Wednesday
   morning.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 220 AM CDT SAT APR 5 2025

Another warm day is in store across Central AL today. Highs will
reach into the mid to upper 80s, approaching 90 in some locations.
This could break some records for a few sites.

The trough that has been hung up to our west for the past few days
finally begins to progress eastward tonight through Sunday. This
will push a line of storms across the region overnight tonight
through Sunday afternoon.

A level 2 of 5 risk for severe storms remains in place across all of
Central AL late tonight through Sunday afternoon as the frontal
boundary pushes through. Given the warm/unstable airmass in place
ahead of the front and ample deep layer shear, the potential for
severe storms is certainly there. Model guidance continues to
suggest an organized QLCS moving through Central AL. With this, the
main concerns will be damaging winds with any bowing segments in the
line. However, enough low level shear will exist to support a low
chance for a tornado or two.

The cold front is expected to exit the southeastern counties through
the early to mid afternoon, ending any severe threat for the
remainder of the evening.

25/Owen

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 220 AM CDT SAT APR 5 2025

We will continue to see showers and storms into Sunday night and
into Monday, especially in the southeast, as the system slows
down. Right now it appears that most of the severe will be west
east of the area with just showers and a few storms. Behind this
system, we are going to see some colder temperatures move into the
region along with dry air. Right now we may see frost and freeze
conditions expected for the northern half of the area Tuesday
morning and all of Central Alabama Wednesday morning. So be
ready to make preparations for any sensitive vegetation. The next
rain maker will be Thursday afternoon into Friday with a passing
cold front. The main dynamics for this system remains well to the
north so severe weather should not be an issue.

16

&&

.AVIATION...
(12Z TAFS)
Issued at 615 AM CDT SAT APR 5 2025

MVFR skies will remain through 14 to 16z before lifting back to
VFR. through the afternoon. Winds will be strong once again with
12 to 17 kts sustained and gusts up to 25 kts. Ceilings will drop
back down MVFR after 2 to 3z ahead of the showers and storms
expected. Continued with the Prob30 for TCL showers after 3z and
thunder after 6z.

16

&&

.FIRE WEATHER...

MinRH values will climb today, as better moisture begins to flow
into the region. Because of this, winds will remain pretty steady
from the south between 10-15 MPH. Rain chances will greatly
increase into Sunday, with 2-4 inches of rainfall anticipated
through the evening hours. However, things should begin to dry out
to start the new workweek, with no additional rainfall
anticipated. RH values will drop into the 20s and low 30s on
Tuesday and Wednesday.

&&

.CLIMATE...
Issued at 730 PM CDT THU APR 4 2025

Forecast high temperatures will continue to be near record values
once again on Saturday, April 5th. The table below shows current
record high temperatures for Saturday.

                April 5

Anniston        88
Birmingham      88
Tuscaloosa      89
Montgomery      91

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     89  66  73  49 /  10  30 100  60
Anniston    88  68  75  52 /  10  20 100  70
Birmingham  89  68  73  51 /  20  40 100  50
Tuscaloosa  88  67  73  49 /  30  60 100  40
Calera      87  68  74  51 /  20  30 100  60
Auburn      86  68  76  58 /   0  10 100 100
Montgomery  89  69  78  56 /   0  10 100  90
Troy        88  68  78  58 /   0  10 100 100

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...25
LONG TERM....16
AVIATION...16
Hazardous weather outlook, Apr 5, 2:22 AM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
222 AM CDT Sat Apr 5 2025

ALZ011>015-017>050-061030-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
222 AM CDT Sat Apr 5 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a Slight Risk of severe thunderstorms across all of central
Alabama from late tonight into Sunday afternoon. Storms will be
capable of producing damaging winds and isolated tornadoes.
Additionally, these storms will produce very heavy rainfall rates,
which could result in some localized flooding and flash flooding
through Sunday evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a Slight Risk of severe thunderstorms across all of central
Alabama through Sunday afternoon. Storms will be capable of
producing damaging winds and isolated tornadoes. Additionally, these
storms will produce very heavy rainfall rates, which could result in
some localized flooding and flash flooding through Sunday evening.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
late tonight into Sunday afternoon.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:04 AM CDTFlood WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more50 hr
Apr 5, 11:13 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter7 days
Apr 5, 11:15 AM CDTRiver Flood WarningBMXGreene, Pickens, Sumter5 days
Apr 5, 11:15 AM CDTRiver Flood WarningBMXGreene, Marengo, Sumter4 days
Apr 5, 4:51 PM CDTSpecial Weather StatementBMXMarion24 min
Apr 5, 5:43 PM CDTSpecial Weather StatementBMXLamar32 min
Apr 5, 6:30 PM CDTSpecial Weather StatementBMXTuscaloosa30 min

Nearby

River Flood Warnings in Alabama, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.